MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL

COVIDIEN MFG DC BOULDER SONICISION; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SCG7AB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Syncope/Fainting (4411)
Date of Event 02/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, post-operatively, patient had a major arterial bleed day one post-op and was taken back to the or (operating room) that lead to or extended the patient hospitalization in the icu (intensive care unit) so that they could identify the source of the bleed.Apparently, the patient was given a blood transfusion.Patient has now recovered.
 
Additional Manufacturer Narrative
Concomitant medical products: scd7a48, sonicision 7 dissector scd7a48 48 cm (lot#unknown); scg7ab, sonicision 7 generator b scg7ab (serial#unknown) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
D10 concomitant product/s: scd7a39 sonicision 7 dissector scd7a39 39 cm lot #:13060170x scg7ab sonicision 7 generator b scg7ab serial #:(b)(6), additional information: b2, b3, b5, d1, d4 (serial number), d9, d10, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an adverse event without an identified device or use problem.A potentially related device issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6) 2023 day 2 of post-operative sleeve gastrectomy, patient had a major arterial bleeding 5-600cc and was taken back to the or to do additional laparoscopic procedure and was admitted to icu.This event led to or extend patient hospitalization.Patient became hypotensive and syncopatic.Patient was given tranexamic acid, and there was no obvious bleeding when surgeon went back in, and used one of the sealing products and sprayed over the presumed area.Surgeon evaluated the clot and it was on the omentum side near the short gastric vessels.Patient¿s hemoglobin dropped to about 8, coags were normal, and all the other labs were normal.Patient was given 4 unit of bloods.Patient received post-operative medicines such as: omeprazole, antibiotics, fentanyl, heparin and ondansetron for nausea.Patient was on heparin which was standard.Patient has now recovered and no ill e ffects.

Brand Name
SONICISION
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16529984
Report Number1717344-2023-00307
Device Sequence Number5411351
Product Code LFL
UDI-Device Identifier10884521794825
UDI-Public10884521794825
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K212301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCG7AB
Device Catalogue NumberSCG7AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H10; SEE H10
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other; Required Intervention;
Patient SexFemale